Skip to main content

Coronavirus (COVID-19): a message to everyone we support.

Benzos: stay safe during the coronavirus outbreak

During the coronavirus outbreak lots of us will be changing, or forced to change, some of our habits.

If you take benzos it’s important to know that you can get dangerous withdrawal symptoms if you stop or cut down suddenly, perhaps because your supply has been cut off.

Call NHS 111 or go to NHS 111 online if you stop taking benzos and start to get any of these symptoms:

  • feeling sick or vomiting
  • unpleasant sensations in your body, including muscle spasms, ‘crawling’ skin or goosebumps
  • hallucinations (seeing or hearing things that aren’t there)
  • feeling spaced out
  • anxiety and panic attacks
  • seizures (fits)

These symptoms can start anything from eight hours to two days after you last took them.

Isn’t the NHS too busy with coronavirus?

The NHS is busy because of the coronavirus outbreak, but benzo withdrawal symptoms can be dangerous and need urgent medical attention.

I take benzos and live on my own. How else can I stay safe?

If you’re staying at home on your own, get friends or family members to phone or message you regularly. Ask them to call 101 (the police non-emergency number) if they can’t get any response from you so someone can come and check you’re OK.

Avoid picking up a different habit

If you can’t get hold of benzos because of the coronavirus outbreak, try not to switch to alcohol or another drug. This carries its own risks and could lead to more problems further down the line.

Get support

If you need support with benzo withdrawal you can contact your local With You service or chat to us online.